Alert archive / South Dakota / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 29, NWS Rapid City, SD

May 31, 2003

NWS Rapid City, SD issued this severe thunderstorm warning at May 31, 2003, 7:59 PM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2003, 7:59 PM CDT (00:59 UTC)
Expired
May 31, 2003, 8:30 PM CDT
In force
31 min
Issued by
NWS Rapid City, SD
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:30 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 31, 2:30 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY
130 PM MDT SAT MAY 31 2003

19Z SURFACE ANALYSIS HAD WEAK LOW OVER SOUTHEAST MT WITH COLD FRONT
MOVING PAST KIDV. SHORTWAVE OVER ND/SD PUSHING BATCH OF
PRECIPITATION OUT OF SOUTH CENTRAL SD. UNDER COOL AIR ALOFT ISOLATED
-SHRA HAVE DEVELOPED OVER NORTHWEST SD. NEXT SHORTWAVE OF INTEREST
MOVING INTO OR. CONCERN THIS FORECAST MAINLY PRECIPITATION CHANCES.

UPPER PATTERN REMAINS ACTIVE THIS FORECAST CYCLE. WESTERLY FLOW
ALOFT OVER THE WESTERN 1/3RD OF THE US WILL BECOME MORE AMPLIFIED AS
UPPER RIDGE DEVELOPS OVER THE WEST COAST. MEAN UPPER TROUGH OVER THE
EASTERN 2/3RDS DEEPENS OVER THE CENTRAL US AND STAYS LONGER THAN
PREVIOUS RUNS. HENCE...AN UNSETTLED PERIOD EXPECTED THROUGH MID-WEEK.

TONIGHT...EXPECTED ISOLATED PRECIPITATION COVERAGE AS DIURNAL CYCLE
MAKES A FEW -SHRA/TSRA THIS EVENING AND THEN WEAK SHORTWAVE MOVE
FROM ID INTO THE CWA. FOCUS WILL LIKELY ALONG LOW/COOL FRONT AS IT
SAGS SLOWLY SOUTH OVERNIGHT. LOWS NEAR GUIDANCE.

SUNDAY...OR SHORTWAVE RACES INTO WY/MT WITH MODEST FORCING AHEAD OF
IT. SURFACE LOW/COLD FRONT SHIFTS INTO NE...SO INSTABILITY WILL NOT
BE APPRECIABLE...NOR WILL SHEAR. HOWEVER...EXPECT BETTER GENERAL
TSRA COVERAGE TO DEVELOP AHEAD OF UPPER SUPPORT. HIGHS A BLEND OF
POTENTIAL TEMPERATURES AND GUIDANCE.

MONDAY THROUGH THURSDAY...AFTER LULL IN ACTIVITY LATE SUNDAY
NIGHT/MONDAY MORNING...A SERIES OF SHORTWAVES MOVING SOUTH OUT OF
CANADA WILL PROMOTE UNSETTLED WEATHER AND TEMPERATURES SLIGHTLY
BELOW NORMAL. MAY BE TOO HIGH ON TEMPERATURES MID-WEEK...BUT GIVEN
JUNE SUNSHINE IF WE GET ANY SUBSTANTIAL RAYS 70F GOOD BET.

DRY AND SEASONABLE WEATHER RETURNS FRIDAY/SATURDAY.

.UNR...NONE.

HELGESON
Hazardous weather outlook, May 31, 7:43 AM CDT, 12 hours 16 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-011200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
643 AM MDT SAT MAY 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING ACROSS
NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
FROM SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:30 PM CDTSevere Thunderstorm WarningUNR45 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.